Alert archive / Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 23, NWS Wakefield, VA

March 31, 2021Prince George County, Surry County, Sussex County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Mar 31, 2021, 5:06 PM EDT for Prince George County, Surry County, Sussex County, Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2021, 5:06 PM EDT (21:06 UTC)
Expired
Mar 31, 2021, 5:45 PM EDT
In force
39 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Prince George County, VA, Surry County, VA, Sussex County, VA

The radar

The Norfolk radar (KAKQ), 22 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2021-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2021-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

699 
WUUS51 KAKQ 312106
SVRAKQ
VAC149-181-183-312145-
/O.NEW.KAKQ.SV.W.0023.210331T2106Z-210331T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
506 PM EDT Wed Mar 31 2021

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  Central Prince George County in south central Virginia...
  Northeastern Sussex County in southeastern Virginia...
  Northwestern Surry County in southeastern Virginia...

* Until 545 PM EDT.

* At 506 PM EDT, a severe thunderstorm was located over Disputanta,
  moving east at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* This severe thunderstorm will be near,
  Waverly and Burrowsville around 520 PM EDT.
  Cabin Point around 525 PM EDT.
  Claremont and Dendron around 530 PM EDT.
  Elberon around 535 PM EDT.

Other locations impacted by this severe thunderstorm include New
Bohemia, Taylors Corner, Carsley, Templeton, Prince George Golf,
Spring Grove, Brandon, Gwaltney Corner, Oak Hill Corner and Savedge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3726 7698 3724 7696 3722 7692 3722 7687
      3704 7683 3704 7734 3718 7734
TIME...MOT...LOC 2106Z 260DEG 35KT 3710 7724 

HAIL...<.75IN
WIND...60MPH
 
$$

EI
2 follow-up statements
700 
WWUS51 KAKQ 312123
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
523 PM EDT Wed Mar 31 2021

VAC183-312133-
/O.CAN.KAKQ.SV.W.0023.000000T0000Z-210331T2145Z/
Sussex VA-
523 PM EDT Wed Mar 31 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUSSEX COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3726 7698 3724 7696 3722 7692 3722 7687
      3710 7684 3709 7702 3708 7708 3708 7710
      3710 7711 3710 7715 3711 7716 3710 7718
      3721 7720
TIME...MOT...LOC 2123Z 257DEG 32KT 3715 7708 

$$

VAC149-181-312145-
/O.CON.KAKQ.SV.W.0023.000000T0000Z-210331T2145Z/
Prince George VA-Surry VA-
523 PM EDT Wed Mar 31 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EAST CENTRAL PRINCE GEORGE AND NORTHWESTERN SURRY COUNTIES...

At 523 PM EDT, a severe thunderstorm was located near Cabin Point, or
8 miles north of Waverly, moving east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

This severe storm will be near...
  Claremont around 540 PM EDT.

Other locations impacted by this severe thunderstorm include Taylors
Corner, Carsley, Spring Grove, Gwaltney Corner, Oak Hill Corner,
Savedge, Barham and Brandon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3726 7698 3724 7696 3722 7692 3722 7687
      3710 7684 3709 7702 3708 7708 3708 7710
      3710 7711 3710 7715 3711 7716 3710 7718
      3721 7720
TIME...MOT...LOC 2123Z 257DEG 32KT 3715 7708 

HAIL...<.75IN
WIND...60MPH
 
$$

EI
524 
WWUS51 KAKQ 312144
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
544 PM EDT Wed Mar 31 2021

VAC149-181-312153-
/O.EXP.KAKQ.SV.W.0023.000000T0000Z-210331T2145Z/
Prince George VA-Surry VA-
544 PM EDT Wed Mar 31 2021

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PRINCE GEORGE AND
NORTHWESTERN SURRY COUNTIES WILL EXPIRE AT 545 PM EDT...
        
The storm which prompted the warning has moved out most of the area.
Therefore, the warning will be allowed to expire. However, a new 
Severe Thunderstorm Warning has been issued for portions of Surry 
County. Refer to that warning for the latest information.

LAT...LON 3726 7698 3724 7696 3722 7692 3722 7687
      3710 7684 3709 7702 3708 7708 3708 7710
      3710 7711 3710 7715 3711 7716 3710 7718
      3721 7720
TIME...MOT...LOC 2143Z 260DEG 35KT 3718 7687 

$$

EI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 4:17 PM EDT, 49 minutes earlier.

Area forecast discussion, Mar 31, 4:17 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
417 PM EDT Wed Mar 31 2021

.SYNOPSIS...
A strong cold front will cross the region this evening into
tonight, bringing widespread showers and embedded thunderstorms.
Cold Canadian high pressure builds across the region, bringing
markedly cooler temperatures for the end of the week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 400 PM EDT Wednesday...

Late this aftn, a cold front was about to push into extrm wrn
VA. Latest radar showed area of showers with embedded tstms
moving through wrn/cntrl and nrn areas of CWA. Temps ranged from
around 60/lower 60s extrm NW, to the upper 70s/near 80 SE.

This activity will move ewrd across the region from late this
aftn through this evening, in advance of the cold front. A few
storms could produce damaging wind gusts, and a brief tornado is
also possible. Otherwise, heavy downpours could result in minor
flooding, esply of low lying and poor drainage areas.

Additional on and off showers will continue tonight into Thu
morning, along and behind the front. Lows tonight will range
through the 40s.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
As of 400 PM EDT Wednesday...

Lingering showers will move offshore by late Thu morning or
midday, as the front pushes farther out to sea. There could be a
stray shower Thu aftn/early evening, as the upper trough drops
into the region. Before the trough swings off the coast Fri
morning, there could even be a flurry over the Bay or eastern
shore area. Otherwise, becoming generally partly sunny during
Thu with highs only in the upper 40s to mid 50s.

Cool high pressure will then build into and over the region Thu
night into Sat aftn. A little concerned about clouds over ern
portions of the region late Thu night into Fri morning, not
allowing temps to drop to hard freeze levels in SE VA and NE NC.
But, for now, have gone with a Freeze Watch for some interior SE
VA and NE NC counties for late Thu night into Fri morning. Lows
will range from the upper 20s to mid 30s.

Partly to mostly sunny and very cool on Fri with highs only in
the mid to upper 40s. The colder night everywhere will be Fri
night with lows ranging from the mid 20s to lower 30s, under a
clear sky. Sunny or mostly sunny on Sat, with highs mainly in
the mid to upper 50s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 220 PM EDT Wednesday...

High pressure moves off the SE coast Sun and lingers there through
the extended. This will allow for temps to rebound to average temps
in the beginning of the week and above average temps for the middle
to end of the week. Mostly dry for the extended as well with just a
couple of weak shortwaves passing well to our NE Tues and Wed. A low
pressure system moving into the Great Lakes Thurs into Fri will bump
up PoPs to a slight chance (15-20%) by late Thurs, although models
suggest best chances will be late Thurs night into Fri.

Highs in the upper 60s to around 70F for most with low to mid 60s
for the Eastern Shore Sun and Mon, low to mid 70s for most with mid
to upper 60s for the Eastern Shore Tues, and mid to upper 70s for
most with upper 60s to lower 70s for the Eastern Shore Wed and
Thurs. Lows in the low to mid 40s Sun and Mon nights, upper 40s to
lower 50s Tues night, and low to mid 50s Wed night.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
As of 230 PM EDT Wednesday...

Conditions will deteriorate to MVFR or IFR conditons at the TAF
sites this aftn into early Thu morning, due to moderate to heavy
rain showers in advance of and with the cold frontal passage.
SSW winds 10-20 kt will shift to the NW or N overnight into
early Thu morning, and become gusty. Cold front will push out to
sea during Thu, with a lingering chance for light showers
through midday. Otherwise, VFR conditions will return from late
Thu morning into Thu aftn, along with gusty NNW winds.

Outlook: VFR conditions will prevail Thu night through Sat, as
cool high pressure builds into and over the region.

&&

.MARINE...
As of 400 PM EDT Wednesday...

A strong cold front is slowly moving across the Appalachian
Mountains this afternoon. Ahead of this front the winds are
generally 10 to 15 kt out of the south. A solid line of convection
has also formed out ahead of the front and should move over the
waters between 6 and 10 PM tonight with brief heavy rain and gusty
winds.  The cold front itself will not cross the waters until closer
to midnight to 4 AM Thursday morning.  Once the front passes, the
winds will turn northwesterly 20 - 30 kt with gusty up to 35 kt
possible.  Have kept the current gale warning in place through
midday Thursday and added the last coastal zone along the Northern
NC coast as well with SCA conditions over the area rivers and
sounds.  Behind the initial surge of cold air,expect to see the
gradient relax a little, but should still see 20 - 30 kt conditions
continue into Thursday night as the Surface high pressure system is
still over the central US and the upper trough axis moves through
the Mid-Atlantic states.  Will likely need to raise SCA flags across
the entire region through Friday.

By Friday afternoon, expect to see the surface high pressure system
build far enough into the region that the winds should begin to
abate and drop below 20 kt.  For the remainder of the weekend,
expect relatively calmer conditions as the surface high slowly sinks
southward into the SE US and Gulf Coast States.  A weak back door
front may move across the waters late sunday and switch the winds
back to the north, but not anticipating winds strong enough for SCA
conditions.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Freeze Watch from late Thursday night through Friday morning
     for NCZ012>014-030.
VA...Freeze Watch from late Thursday night through Friday morning
     for VAZ092-093-096.
MARINE...Small Craft Advisory from 4 AM Thursday to 7 AM EDT Friday for
     ANZ633-635>637.
     Gale Warning from 1 AM to 1 PM EDT Thursday for ANZ630>632-634-
     650-652-654-656-658.
     Small Craft Advisory from 1 AM Thursday to 7 AM EDT Friday for
     ANZ638.

&&

SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...MAM/TMG
LONG TERM...RMM
AVIATION...TMG
MARINE...ESS/RHR
Hazardous weather outlook, Mar 31, 4:25 PM EDT, 41 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
425 PM EDT Wed Mar 31 2021

MDZ021>025-VAZ048-060>062-064>069-075>090-099-100-509>522-012030-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Accomack-Northampton-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
425 PM EDT Wed Mar 31 2021

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Tonight.

Showers and embedded thunderstorms may contain heavy rain which
could result in minor flooding this evening. There is also the
potential for damaging wind gusts in the strongest thunderstorms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ015>017-031-032-102-VAZ095-097-098-523>525-012030-
Pasquotank-Camden-Western Currituck-Chowan-Perquimans-
Eastern Currituck-Norfolk/Portsmouth-Chesapeake-Virginia Beach-York-
Newport News-Hampton/Poquoson-
425 PM EDT Wed Mar 31 2021

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...Tonight.

Periods of showers and thunderstorms are possible across the outlook
area this evening. Heavy rain could result in ponding of water and
localized flooding issues, especially in flood prone and urban areas.
There is also the potential for damaging wind gusts in the strongest
thunderstorms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Sub-freezing temperatures will be possible Thursday and Friday
nights, and could be hazardous to any crops or sensitive vegetation
that has begun to grow.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ012>014-030-VAZ092-093-096-012030-
Northampton-Hertford-Gates-Bertie-Southampton-Isle of Wight-Suffolk-
425 PM EDT Wed Mar 31 2021

...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...Tonight.

Periods of showers and thunderstorms are possible across the outlook
area this evening. Heavy rain could result in ponding of water and
localized flooding issues, especially in flood prone and urban areas.
There is also the potential for damaging wind gusts in the strongest
thunderstorms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Watch.

Sub-freezing temperatures are expected Thursday and Friday nights,
and could be hazardous to any crops or sensitive vegetation that has
begun to grow.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

TG

In the hours before

Special weather statement, Mar 31, 3:58 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Wakefield VA
358 PM EDT Wed Mar 31 2021

VAZ065>068-079-080-087-088-513-514-312045-
Lunenburg-Mecklenburg-Nottoway-Western
Chesterfield-Dinwiddie-Sussex-Amelia-Brunswick-Greensville-Eastern
Chesterfield (Including Col. Heights)-
358 PM EDT Wed Mar 31 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
CHESTERFIELD...NORTHWESTERN GREENSVILLE...SOUTHEASTERN
MECKLENBURG... SOUTHEASTERN LUNENBURG...SOUTHEASTERN NOTTOWAY...WEST
CENTRAL SUSSEX...DINWIDDIE...SOUTHEASTERN AMELIA AND BRUNSWICK
COUNTIES...THE CITY OF COLONIAL HEIGHTS AND THE CITY OF PETERSBURG...

At 357 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Wilsons to near Alberta to 9 miles
north of Norlina. Movement was east northeast at 30 mph.

Wind gusts up to 45 mph are possible with these storms.

Locations impacted include...
Petersburg, Dinwiddie, Colonial Heights, South Hill, Lawrenceville,
McKenney, Brodnax, Purdy, Virginia State University, Chester,
Brunswick, La Crosse, Alberta, Dewitt, Matoaca, Spainville, Carson,
Wilsons, Fort Pickett and Radium.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3695 7799 3722 7791 3730 7766 3736 7736
      3728 7736 3724 7738 3722 7745 3719 7745
      3718 7742 3716 7742 3717 7740 3698 7739
      3668 7758 3655 7829
TIME...MOT...LOC 1957Z 258DEG 27KT 3718 7787 3693 7791 3658 7820

EI
Special weather statement, Mar 31, 4:05 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Wakefield VA
405 PM EDT Wed Mar 31 2021

NCZ012-013-VAZ092-312100-
Hertford-Northampton-Southampton-
405 PM EDT Wed Mar 31 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN BERTIE...
NORTHAMPTON...WESTERN HERTFORD AND SOUTH CENTRAL SOUTHAMPTON
COUNTIES...

At 404 PM EDT, strong thunderstorms were clustered near Halifax,
moving northeast at 30 mph.

Wind gusts in excess of 40 mph are possible with this storm.

Locations impacted include...
Ahoskie, Murfreesboro, Rich Square, Boykins, Chowan University,
Conway, Woodland, Como, Union, Jackson, Severn, Lasker, Eagletown,
Milwaukee, Menola, Mapleton, Bryantown, Boones Crossroads, Pleasant
Grove and George.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.

LAT...LON 3621 7739 3624 7738 3627 7741 3629 7741
      3632 7744 3630 7753 3631 7757 3634 7758
      3637 7755 3640 7755 3642 7757 3664 7707
      3629 7691 3624 7713 3625 7721 3622 7723
      3621 7729 3619 7735
TIME...MOT...LOC 2004Z 243DEG 28KT 3628 7761

Miller
Special weather statement, Mar 31, 4:14 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Wakefield VA
414 PM EDT Wed Mar 31 2021

VAZ082-083-512-514-516-518-520-312045-
Eastern Hanover-Charles City-New Kent-Eastern King William-Eastern
King and Queen-Eastern Henrico-Eastern Chesterfield (Including Col.
Heights)-
414 PM EDT Wed Mar 31 2021

...A LINE OF SHOWERS WILL AFFECT EAST CENTRAL CHESTERFIELD...CENTRAL
KING AND QUEEN...NORTHWESTERN CHARLES CITY...NEW KENT...SOUTHEASTERN
HENRICO...SOUTHEASTERN HANOVER...SOUTHEASTERN KING WILLIAM AND
SOUTHEASTERN ESSEX COUNTIES...

At 413 PM EDT, radar indicated showers were located along a line
extending from near Tunstall to 6 miles east of Bellwood. Movement
was east at 45 mph.

Wind gusts in excess of 40 mph are possible with these showers.

These showers will be near...
  Tunstall around 420 PM EDT.
  King William, Roxbury and Adkins Store around 430 PM EDT.
  King And Queen Court House, Talleysville, Providence Forge and
  Ruthville around 435 PM EDT.
  New Kent around 440 PM EDT.

Other locations impacted by these showers include Wayside,
Mountcastle, Elko, Cohoke, Dragonville, Sandston, Glendale, Westwood,
Rose Garden and Richmond International.

Strong wind gusts are possible with these showers. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

LAT...LON 3772 7675 3737 7702 3732 7745 3764 7724
      3767 7714 3766 7711 3768 7708 3776 7677
TIME...MOT...LOC 2013Z 249DEG 38KT 3758 7717 3739 7732

Zimmerman
Special weather statement, Mar 31, 4:19 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Wakefield VA
419 PM EDT Wed Mar 31 2021

VAZ080>082-514-312045-
Charles City-Prince George-Dinwiddie-Eastern Chesterfield (Including
Col. Heights)-
419 PM EDT Wed Mar 31 2021

...A LINE OF SHOWERS WILL AFFECT SOUTHEASTERN CHESTERFIELD...WEST
CENTRAL CHARLES CITY...NORTHWESTERN PRINCE GEORGE AND EAST CENTRAL
DINWIDDIE COUNTIES...THE CITY OF COLONIAL HEIGHTS...THE CITY OF
HOPEWELL AND THE CITY OF PETERSBURG...

At 419 PM EDT, radar indicated showers were located along a line
extending from near Jordans Point to near Petersburg. Movement was
northeast at 35 mph.

Wind gusts in excess of 40 mph are possible with these showers.

These showers will be near...
  Jordans Point around 425 PM EDT.
  Charles City around 435 PM EDT.
  Ruthville around 440 PM EDT.
  Garysville around 445 PM EDT.

Other locations impacted by these showers include New Bohemia, Jordan
Point Country Club, New Hope, Richard Bland College, Birchett Estate
and Petersburg National Battlefield.

Strong wind gusts are possible with these showers. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

LAT...LON 3737 7702 3717 7716 3713 7746 3732 7745
TIME...MOT...LOC 2019Z 239DEG 31KT 3734 7726 3716 7739

Zimmerman
Special weather statement, Mar 31, 4:45 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Wakefield VA
445 PM EDT Wed Mar 31 2021

NCZ012-VAZ079>083-087>090-092-514-312130-
Northampton-Charles City-New Kent-Prince
George-Surry-Dinwiddie-Sussex-Southampton-James
City-Brunswick-Greensville-Eastern Chesterfield (Including Col.
Heights)-
445 PM EDT Wed Mar 31 2021

...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT NORTH CENTRAL
NORTHAMPTON...GREENSVILLE...SOUTHWESTERN SOUTHAMPTON...SUSSEX...
SOUTHEASTERN DINWIDDIE...NORTHWESTERN JAMES CITY...SOUTHEASTERN
CHESTERFIELD...CHARLES CITY...PRINCE GEORGE...SOUTHEASTERN NEW
KENT...SOUTHEASTERN HENRICO...NORTHWESTERN SURRY AND SOUTHEASTERN
BRUNSWICK COUNTIES...THE CITY OF COLONIAL HEIGHTS...THE CITY OF
HOPEWELL...THE CITY OF PETERSBURG AND THE CITY OF EMPORIA...

At 445 PM EDT, radar indicated showers and thunderstorms were
located along a line extending from Adkins Store to near Carson to
near Gasburg. Movement was east at 30 mph.

Wind gusts up to 45 mph are possible with these storms.

Locations impacted include...
Petersburg, Hopewell, Colonial Heights, Charles City, Emporia,
Waverly, Claremont, Disputanta, Dahlia, Toano, Fort Lee, Purdy,
Prince George, Sussex, Jarratt, Stony Creek, Rustic, Burrowsville,
Garysville and Green Plain.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

LAT...LON 3736 7731 3735 7727 3739 7725 3738 7723
      3740 7722 3745 7674 3725 7687 3725 7689
      3723 7688 3653 7734 3655 7793
TIME...MOT...LOC 2045Z 255DEG 25KT 3740 7710 3704 7747 3658 7784

EI
Special weather statement, Mar 31, 4:49 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Wakefield VA
449 PM EDT Wed Mar 31 2021

VAZ075>078-085-520-522-312145-
Middlesex-Richmond-Northumberland-Westmoreland-Lancaster-Eastern
Essex-Eastern King and Queen-
449 PM EDT Wed Mar 31 2021

...A LINE OF SHOWERS WILL AFFECT EAST CENTRAL KING AND QUEEN...
NORTHWESTERN MIDDLESEX...NORTHUMBERLAND...RICHMOND...SOUTHEASTERN
WESTMORELAND...SOUTHEASTERN KING WILLIAM...SOUTHEASTERN ESSEX AND
LANCASTER COUNTIES...

At 449 PM EDT, radar indicated showers were located along a line
extending from near White Point Beach to near Little Plymouth.
Movement was northeast at 40 mph.

Wind gusts in excess of 40 mph are possible with these showers.

These showers will be near...
  Sharps around 505 PM EDT.
  Morattico around 510 PM EDT.
  Robley and Farnham around 515 PM EDT.
  Lancaster around 520 PM EDT.
  Heathsville around 525 PM EDT.
  Wicomico Church around 530 PM EDT.
  Fair Port around 535 PM EDT.

Other locations impacted by these showers include Lottsburg,
Threeway, Avalon, Brook Vale, Reedville, Belle Isle State Park,
Lyells, Westmoreland, Dodlyt and Erica.

Strong wind gusts are possible with these showers. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

LAT...LON 3815 7661 3811 7660 3807 7653 3803 7652
      3802 7647 3797 7641 3794 7632 3789 7624
      3789 7620 3773 7625 3762 7687 3763 7685
      3766 7688 3766 7691 3816 7669
TIME...MOT...LOC 2049Z 240DEG 33KT 3825 7657 3768 7681

Zimmerman

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:55 AM EDTGale WarningAKQ44 hr
Mar 31, 3:55 AM EDTSmall Craft AdvisoryAKQ3 days
Mar 31, 2:33 PM EDTSpecial Weather StatementAKQLunenburg, Mecklenburg, Nottoway42 min
Mar 31, 3:07 PM EDTSpecial Weather StatementAKQAmelia38 min
Mar 31, 3:15 PM EDTSpecial Weather StatementAKQBrunswick, Lunenburg, Mecklenburg, Nottoway45 min
Mar 31, 3:33 PM EDTFreeze WatchAKQSouthampton, City of Franklin12 hr
Mar 31, 3:43 PM EDTSpecial Weather StatementAKQKing William47 min
Mar 31, 3:43 PM EDTSpecial Weather StatementAKQKing George32 min
Mar 31, 3:58 PM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie, City of Colonial Heights47 min
Mar 31, 4:14 PM EDTSpecial Weather StatementAKQHenrico, King and Queen, New Kent31 min
Mar 31, 4:19 PM EDTSpecial Weather StatementAKQCharles City, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg26 min
Mar 31, 4:35 PM EDTSevere Thunderstorm WarningAKQGloucester, King and Queen, King William, Middlesex, New Kent40 min
Mar 31, 4:45 PM EDTSpecial Weather StatementAKQCharles City, Greensville, Prince George, Sussex, City of Emporia, City of Hopewell and 1 more45 min
Mar 31, 4:49 PM EDTSpecial Weather StatementAKQLancaster, Northumberland, Richmond56 min
Mar 31, 5:15 PM EDTSpecial Marine WarningAKQ45 min
Mar 31, 5:18 PM EDTSpecial Weather StatementAKQGloucester, James City, Lancaster, Middlesex, City of Williamsburg42 min
Mar 31, 5:25 PM EDTSpecial Marine WarningAKQ50 min
Mar 31, 5:30 PM EDTSpecial Weather StatementAKQSouthampton, Surry, Sussex, City of Franklin45 min
Mar 31, 5:37 PM EDTSpecial Weather StatementAKQCity of Hampton, City of Norfolk, City of Portsmouth53 min
Mar 31, 5:39 PM EDTSpecial Marine WarningAKQ35 min
Mar 31, 5:41 PM EDTSevere Thunderstorm WarningAKQCharles City, Gloucester, James City, Surry, York, City of Williamsburg19 min
Mar 31, 5:42 PM EDTSpecial Weather StatementAKQCity of Chesapeake48 min
Mar 31, 5:53 PM EDTSpecial Marine WarningAKQ37 min
Mar 31, 5:58 PM EDTSpecial Marine WarningAKQ62 min
Mar 31, 6:12 PM EDTSpecial Weather StatementAKQIsle of Wight, City of Franklin, City of Suffolk48 min
Mar 31, 6:22 PM EDTSpecial Weather StatementAKQCity of Virginia Beach53 min
Mar 31, 6:44 PM EDTSpecial Marine WarningAKQ61 min
Mar 31, 6:49 PM EDTSpecial Weather StatementAKQCity of Hampton, City of Newport News, City of Norfolk, City of Poquoson, City of Portsmouth, City of Suffolk and 1 more56 min
Mar 31, 7:07 PM EDTSpecial Marine WarningAKQ53 min
Mar 31, 7:18 PM EDTSpecial Weather StatementAKQCity of Chesapeake42 min
Mar 31, 7:45 PM EDTSpecial Weather StatementAKQCity of Virginia Beach45 min
Mar 31, 7:53 PM EDTSpecial Marine WarningAKQ82 min
Mar 31, 7:56 PM EDTSpecial Weather StatementAKQCity of Chesapeake49 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.